772-978-0484

Q:

I had injections of Bellafill under my eyes eight months ago. I had major swelling that needed two rounds of prednisone. No swelling sense but very unhappy with the end result. The lumps under my eyes are slightly visible creating more of a bag on my right side. I am afraid to get anything else injected, for example Kenalog, it seems everything has side effects. I am open to suggestions, also wondering if this will ever just go away on its own.

A:

Hello and thanks for posting.

If you have palpable and visible lumps under your eyes from Bellafill injections after 8 months it seems unlikely that they will go away on their own. The fact that you had significant post-injection swelling that required prednisone suggests that your immune system had an overly robust reaction to the Bellafill and may account for the lumps. If so, injections of Kenalog into the nodules is the accepted treatment to reduce the size and appearance of these nodules. In some refractory cases, the combination of Kenalog and 5FU may be used to reduce the size of nodules. Although the PMMA does not go away, these agents reduce the inflammatory matrix of white blood cells and collagen that surround the PMMA microspheres.

Since you still have volume loss in the under eye region you would benefit from injection of an HA filler like Restylane. Alternatively, you could have lower blepharoplasty surgery.

Good luck!

Regards,
Dr. Pierone

Share This

Share This

Share this post with your friends!

Sign-up for our Email List

We will notify you for our specials and/or events

You have Successfully Subscribed!